Alert archive / North Dakota / Tornado Warnings in 1999

Tornado Warning 9, NWS Bismarck, ND

June 6, 1999Sioux County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 6, 1999, 12:27 PM CDT for Sioux County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 1999, 12:27 PM CDT (17:27 UTC)
Expired
Jun 6, 1999, 1:00 PM CDT
In force
33 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sioux County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 1999-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 1999-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBIS 061728
TORBIS
NDC085-061800-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1127 AM MDT SUN JUN 6 1999

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL NOON MDT(100 PM CDT)

* AT 1127 AM MDT(1227 PM CDT)...SKYWARN SPOTTERS REPORTED A TORNADO 8
  MILES SOUTHWEST OF CANNON BALL...OR ABOUT 39 MILES SOUTH OF   
BISMARCK...MOVING NORTH AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  SELFRIDGE AT 1020 AM MDT
  FORT YATES AT 1150 AM CDT
  CANNON BALL AT 1150 AM MDT

LAT...LON 4597 10117 4599 10062 4641 10060 4637 10093

&
ABELING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:30 AM CDT, 8 hours 57 minutes earlier.

Area forecast discussion, Jun 6, 3:30 AM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT SUN JUN 6 1999

LIFTING MID LEVEL WAVE INSURES WIDESPREAD SHOWERS AND THUNDERSTORMS FOR
OUR CWA TODAY. ALREADY ACTIVITY HAS PUSHED NORTHWARD OVER THE BORDER
WITH SOUTH DAKOTA. BOTH THE ETA AND NGM INDICATE SIGNIFICANT
VERTICAL MOTION OVER THE WESTERN HALF OF THE STATE THIS
MORNING...WEAKENING AND SHIFT TO THE CENTRAL PART THIS AFTERNOON.

HELD CLOSE TO MOS TEMPERATURES...THEY LOOK REASONABLE. WHERE I MADE
CHANGES IT WAS TO STAY ON THEIR COOLER SIDE DUE TO EXPECTED CLOUD
COVER AND PRECIPITATION.

MODELS STILL INDICATE THE RETURN OF PRECIPITATION ACTIVITY TO THE
WESTERN HALF OF THE STATE LATE MONDAY AFTERNOON OR MONDAY NIGHT.
WILL MAKE NO CHANGES AND LEAVE THE THREAT IN FOR MONDAY NIGHT AND
NOT MONDAY AFTERNOON.

.BIS...NONE.
LEBLANG

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:31 PM CDTTornado WarningBISBurleigh44 min
Jun 6, 2:50 PM CDTTornado WarningBISSheridan40 min
Jun 6, 4:43 PM CDTSevere Thunderstorm WarningBISMcHenry62 min

Nearby

Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.